MAUDE Adverse Event Report: COOK INC REUTER TIP DEFLECTING WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC REUTER TIP DEFLECTING WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00763
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during a cardiac catheterization, a reuter tip deflecting wire guide was found to be bent, prior to insertion into the patient.The intended access site was reportedly the pulmonary artery.Another wire from the same lot was used to complete the procedure.The device package was not damaged.The patient did not experience any adverse effects due to this event.Upon return and evaluation of the device, the wire was unraveled.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: name and address - phone: (b)(6).G4: pma/510(k) # - k180830.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during a cardiac catheterization, a reuter tip deflecting wire guide was found to be bent, prior to insertion into the patient.The intended access site was reportedly the pulmonary artery.Another wire from the same lot was used to complete the procedure.The device package was not damaged.The patient did not experience any adverse effects due to this event.Upon return and evaluation of the device, the wire was unraveled.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The prior-to-use wire was bent just below the handle at the proximal end.The coils near the curve were relaxed and elongated.The device length measured out of specification.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Cook also investigated all lots for similar rpns manufactured the same week as the complaint device.No relevant non-conformances or additional complaints were noted on the lots.As such, cook has determined that this is an isolated incident, and no further escalation is necessary.The product ifu states "upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, because there were no additional non-conformances or additional complaints on the lot, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, cook has concluded that there is no evidence of additional non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REUTER TIP DEFLECTING WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17030959
Report Number1820334-2023-00674
Device Sequence Number6393858
Product Code DQX
UDI-Device Identifier00827002007635
UDI-Public(01)00827002007635(17)240221(10)9495385
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model NumberG00763
Device Catalogue NumberTDW-25-100-5
Device Lot Number9495385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown